New Trends on Boundary Value Problems

A special issue of Mathematics (ISSN 2227-7390). This special issue belongs to the section "Difference and Differential Equations".

Deadline for manuscript submissions: 31 May 2024 | Viewed by 16468

Special Issue Editors


E-Mail Website
Guest Editor
Department of Analysis, University of Miskolc, 3515 Miskolc-Egyetemváros, Hungary
Interests: functional differential equations; boundary value problems; numerical-analytic methods; theory of positive operators

E-Mail Website
Guest Editor
Institute of Mathematics, Czech Academy of Sciences, 61662 Brno, Czech Republic
Interests: functional differential equations; boundary value problems; numerical-analytic methods; theory of positive operators
Special Issues, Collections and Topics in MDPI journals

E-Mail Website
Guest Editor
A. Razmadze Mathematical Institute of I. Javakhishvili Tbilisi State University, Tbilisi, Georgia
Interests: functional differential equations; boundary value problems; oscillation theory

E-Mail Website
Guest Editor
Faculty of Business and Management, Institute of Informatics, Head of department, Kolejní 2906/4, Královo Pole, 61200 Brno, Czech Republic
Interests: qualitative theory of ordinary differential equations; functional differential equations; boundary value problems

E-Mail Website
Guest Editor
Department of Analysis, Institute of Mathematics, University of Miskolc, 3515 Miskolc, Hungary
Interests: applied mathematical; differential equations
Special Issues, Collections and Topics in MDPI journals

Special Issue Information

Dear Colleagues,

Boundary-value problems form a very important chapter of the theory of differential equations. It is commonly known that they occur in modelling of various phenomena in applied sciences. On the other hand, results and techniques arising in boundary-value problems are of much theoretical interest due to their close relation to other areas (e.g., the connection between the sign-constancy of Green's operator and oscillatory properties of the equation).

This Special Issue is devoted to nonlinear boundary-value problems in a broad sense, and will cover results on ordinary and functional differential equations, with a special emphasis on new and original
methods for the analysis of various boundary-value problems, including those specific to equations with argument deviations. Topics include but are not limited to solvability analysis; the approximate
construction of solutions; and the existence of positive solutions for problems with periodic, antiperiodic, multipoint, and other types of boundary conditions.

We hope that contributions to this Issue will be of interest to many researchers working in boundary-value problems and functional differential equations, and will stimulate further progress in the field.

Prof. Dr. Miklós Rontó
Prof. Dr. András Rontó
Prof. Dr. Nino Partsvania
Prof. Dr. Bedřich Půža
Prof. Dr. Hriczó Krisztián
Guest Editors

Manuscript Submission Information

Manuscripts should be submitted online at www.mdpi.com by registering and logging in to this website. Once you are registered, click here to go to the submission form. Manuscripts can be submitted until the deadline. All submissions that pass pre-check are peer-reviewed. Accepted papers will be published continuously in the journal (as soon as accepted) and will be listed together on the special issue website. Research articles, review articles as well as short communications are invited. For planned papers, a title and short abstract (about 100 words) can be sent to the Editorial Office for announcement on this website.

Submitted manuscripts should not have been published previously, nor be under consideration for publication elsewhere (except conference proceedings papers). All manuscripts are thoroughly refereed through a single-blind peer-review process. A guide for authors and other relevant information for submission of manuscripts is available on the Instructions for Authors page. Mathematics is an international peer-reviewed open access semimonthly journal published by MDPI.

Please visit the Instructions for Authors page before submitting a manuscript. The Article Processing Charge (APC) for publication in this open access journal is 2600 CHF (Swiss Francs). Submitted papers should be well formatted and use good English. Authors may use MDPI's English editing service prior to publication or during author revisions.

Keywords

  • Nonlinear boundary-value problems
  • Local and nonlocal boundary conditions
  • Numerical-analytic methods
  • Functional-differential equations
  • Approximate solutions
  • Successive approximations

Published Papers (10 papers)

Order results
Result details
Select all
Export citation of selected articles as:

Research

13 pages, 298 KiB  
Article
Mixed Hilfer and Caputo Fractional Riemann–Stieltjes Integro-Differential Equations with Non-Separated Boundary Conditions
by Ayub Samadi, Sotiris K. Ntouyas and Jessada Tariboon
Mathematics 2024, 12(9), 1361; https://doi.org/10.3390/math12091361 - 30 Apr 2024
Viewed by 465
Abstract
In this paper, we investigate a sequential fractional boundary value problem which contains a combination of Hilfer and Caputo fractional derivative operators and non-separated boundary conditions. We establish the existence of a unique solution via Banach’s fixed point theorem, while by applying Leray–Schauder’s [...] Read more.
In this paper, we investigate a sequential fractional boundary value problem which contains a combination of Hilfer and Caputo fractional derivative operators and non-separated boundary conditions. We establish the existence of a unique solution via Banach’s fixed point theorem, while by applying Leray–Schauder’s nonlinear alternative, we prove an existence result. Finally, examples are provided to demonstrate the results obtained. Full article
(This article belongs to the Special Issue New Trends on Boundary Value Problems)
16 pages, 320 KiB  
Article
Analysis on Controllability Results for Impulsive Neutral Hilfer Fractional Differential Equations with Nonlocal Conditions
by Thitiporn Linitda, Kulandhaivel Karthikeyan, Palanisamy Raja Sekar and Thanin Sitthiwirattham
Mathematics 2023, 11(5), 1071; https://doi.org/10.3390/math11051071 - 21 Feb 2023
Cited by 4 | Viewed by 1242
Abstract
In this paper, we investigate the controllability of the system with non-local conditions. The existence of a mild solution is established. We obtain the results by using resolvent operators functions, the Hausdorff measure of non-compactness, and Monch’s fixed point theorem. We also present [...] Read more.
In this paper, we investigate the controllability of the system with non-local conditions. The existence of a mild solution is established. We obtain the results by using resolvent operators functions, the Hausdorff measure of non-compactness, and Monch’s fixed point theorem. We also present an example, in order to elucidate one of the results discussed. Full article
(This article belongs to the Special Issue New Trends on Boundary Value Problems)
11 pages, 2933 KiB  
Article
Self-Similar Solutions of a Gravitating Dark Fluid
by Imre Ferenc Barna, Mihály András Pocsai and Gergely Gábor Barnaföldi
Mathematics 2022, 10(18), 3220; https://doi.org/10.3390/math10183220 - 6 Sep 2022
Cited by 2 | Viewed by 1209
Abstract
In this paper, a fluid model is presented which contains the general linear equation of state including the gravitation term. The obtained spherical symmetric Euler equation and the continuity equations were investigated with the Sedov-type time-dependent self-similar ansatz which is capable of describing [...] Read more.
In this paper, a fluid model is presented which contains the general linear equation of state including the gravitation term. The obtained spherical symmetric Euler equation and the continuity equations were investigated with the Sedov-type time-dependent self-similar ansatz which is capable of describing physically relevant diffusive and disperse solutions. The result of the space and time-dependent fluid density and radial velocity fields are presented and analyzed. Additionally, the role of the initial velocity on the kinetic and total energy densities of the fluid is discussed. This leads to a model, which can be considered as a simple model for a dark-fluid. Full article
(This article belongs to the Special Issue New Trends on Boundary Value Problems)
Show Figures

Figure 1

16 pages, 719 KiB  
Article
Time-Dependent Analytic Solutions for Water Waves above Sea of Varying Depths
by Imre Ferenc Barna, Mihály András Pocsai and László Mátyás
Mathematics 2022, 10(13), 2311; https://doi.org/10.3390/math10132311 - 1 Jul 2022
Cited by 1 | Viewed by 1121
Abstract
We investigate a hydrodynamic equation system which—with some approximation—is capable of describing the tsunami propagation in the open ocean with the time-dependent self-similar Ansatz. We found analytic solutions of how the wave height and velocity behave in time and space for constant and [...] Read more.
We investigate a hydrodynamic equation system which—with some approximation—is capable of describing the tsunami propagation in the open ocean with the time-dependent self-similar Ansatz. We found analytic solutions of how the wave height and velocity behave in time and space for constant and linear seabed functions. First, we study waves on open water, where the seabed can be considered relatively constant, sufficiently far from the shore. We found original shape functions for the ocean waves. In the second part of the study, we also consider a seabed which is oblique. Most of the solutions can be expressed with special functions. Finally, we apply the most common traveling wave Ansatz and present relative simple, although instructive solutions as well. Full article
(This article belongs to the Special Issue New Trends on Boundary Value Problems)
Show Figures

Figure 1

17 pages, 348 KiB  
Article
Inverse Spectral Problems for Arbitrary-Order Differential Operators with Distribution Coefficients
by Natalia P. Bondarenko
Mathematics 2021, 9(22), 2989; https://doi.org/10.3390/math9222989 - 22 Nov 2021
Cited by 9 | Viewed by 1654
Abstract
In this paper, we propose an approach to inverse spectral problems for the n-th order (n2) ordinary differential operators with distribution coefficients. The inverse problems which consist in the reconstruction of the differential expression coefficients by the Weyl [...] Read more.
In this paper, we propose an approach to inverse spectral problems for the n-th order (n2) ordinary differential operators with distribution coefficients. The inverse problems which consist in the reconstruction of the differential expression coefficients by the Weyl matrix and by several spectra are studied. We prove the uniqueness of solution for these inverse problems, by developing the method of spectral mappings. The results of this paper generalize the previously known results for the second-order differential operators with singular potentials and for the higher-order differential operators with regular coefficients. In the future, the approach of this paper can be used for constructive solution and for investigation of solvability of the considered inverse problems. Full article
(This article belongs to the Special Issue New Trends on Boundary Value Problems)
18 pages, 315 KiB  
Article
Fixed Point Results via α-Admissibility in Extended Fuzzy Rectangular b-Metric Spaces with Applications to Integral Equations
by Badshah-e-Rome, Muhammad Sarwar and Rosana Rodríguez-López
Mathematics 2021, 9(16), 2009; https://doi.org/10.3390/math9162009 - 22 Aug 2021
Cited by 7 | Viewed by 1574
Abstract
In this article, the concept of extended fuzzy rectangular b-metric space (EFRbMS, for short) is initiated, and some fixed point results frequently used in the literature are generalized via α-admissibility in the setting of EFRbMS. For the [...] Read more.
In this article, the concept of extended fuzzy rectangular b-metric space (EFRbMS, for short) is initiated, and some fixed point results frequently used in the literature are generalized via α-admissibility in the setting of EFRbMS. For the illustration of the work presented, some supporting examples and an application to the existence of solutions for a class of integral equations are also discussed. Full article
(This article belongs to the Special Issue New Trends on Boundary Value Problems)
25 pages, 401 KiB  
Article
An Exterior Neumann Boundary-Value Problem for the Div-Curl System and Applications
by Briceyda B. Delgado and Jorge Eduardo Macías-Díaz
Mathematics 2021, 9(14), 1609; https://doi.org/10.3390/math9141609 - 8 Jul 2021
Cited by 6 | Viewed by 2069
Abstract
We investigate a generalization of the equation curlw=g to an arbitrary number n of dimensions, which is based on the well-known Moisil–Teodorescu differential operator. Explicit solutions are derived for a particular problem in bounded domains of Rn [...] Read more.
We investigate a generalization of the equation curlw=g to an arbitrary number n of dimensions, which is based on the well-known Moisil–Teodorescu differential operator. Explicit solutions are derived for a particular problem in bounded domains of Rn using classical operators from Clifford analysis. In the physically significant case n=3, two explicit solutions to the div-curl system in exterior domains of R3 are obtained following different constructions of hyper-conjugate harmonic pairs. One of the constructions hinges on the use of a radial integral operator introduced recently in the literature. An exterior Neumann boundary-value problem is considered for the div-curl system. That system is conveniently reduced to a Neumann boundary-value problem for the Laplace equation in exterior domains. Some results on its uniqueness and regularity are derived. Finally, some applications to the construction of solutions of the inhomogeneous Lamé–Navier equation in bounded and unbounded domains are discussed. Full article
(This article belongs to the Special Issue New Trends on Boundary Value Problems)
18 pages, 916 KiB  
Article
First Solution of Fractional Bioconvection with Power Law Kernel for a Vertical Surface
by Muhammad Imran Asjad, Saif Ur Rehman, Ali Ahmadian, Soheil Salahshour and Mehdi Salimi
Mathematics 2021, 9(12), 1366; https://doi.org/10.3390/math9121366 - 12 Jun 2021
Cited by 14 | Viewed by 2129
Abstract
The present study provides the heat transfer analysis of a viscous fluid in the presence of bioconvection with a Caputo fractional derivative. The unsteady governing equations are solved by Laplace after using a dimensional analysis approach subject to the given constraints on the [...] Read more.
The present study provides the heat transfer analysis of a viscous fluid in the presence of bioconvection with a Caputo fractional derivative. The unsteady governing equations are solved by Laplace after using a dimensional analysis approach subject to the given constraints on the boundary. The impact of physical parameters can be seen through a graphical illustration. It is observed that the maximum decline in bioconvection and velocity can be attained for smaller values of the fractional parameter. The fractional approach can be very helpful in controlling the boundary layers of the fluid properties for different values of time. Additionally, it is observed that the model obtained with generalized constitutive laws predicts better memory than the model obtained with artificial replacement. Further, these results are compared with the existing literature to verify the validity of the present results. Full article
(This article belongs to the Special Issue New Trends on Boundary Value Problems)
Show Figures

Figure 1

25 pages, 435 KiB  
Article
Analysis and Computation of Solutions for a Class of Nonlinear SBVPs Arising in Epitaxial Growth
by Amit K Verma, Biswajit Pandit and Ravi P. Agarwal
Mathematics 2021, 9(7), 774; https://doi.org/10.3390/math9070774 - 2 Apr 2021
Cited by 4 | Viewed by 1608
Abstract
In this work, the existence and nonexistence of stationary radial solutions to the elliptic partial differential equation arising in the molecular beam epitaxy are studied. Since we are interested in radial solutions, we focus on the fourth-order singular ordinary differential equation. It is [...] Read more.
In this work, the existence and nonexistence of stationary radial solutions to the elliptic partial differential equation arising in the molecular beam epitaxy are studied. Since we are interested in radial solutions, we focus on the fourth-order singular ordinary differential equation. It is non-self adjoint, it does not have exact solutions, and it admits multiple solutions. Here, λR measures the intensity of the flux and G is stationary flux. The solution depends on the size of the parameter λ. We use a monotone iterative technique and integral equations along with upper and lower solutions to prove that solutions exist. We establish the qualitative properties of the solutions and provide bounds for the values of the parameter λ, which help us to separate existence from nonexistence. These results complement some existing results in the literature. To verify the analytical results, we also propose a new computational iterative technique and use it to verify the bounds on λ and the dependence of solutions for these computed bounds on λ. Full article
(This article belongs to the Special Issue New Trends on Boundary Value Problems)
Show Figures

Figure 1

19 pages, 330 KiB  
Article
Nonlocal Sequential Boundary Value Problems for Hilfer Type Fractional Integro-Differential Equations and Inclusions
by Nawapol Phuangthong, Sotiris K. Ntouyas, Jessada Tariboon and Kamsing Nonlaopon
Mathematics 2021, 9(6), 615; https://doi.org/10.3390/math9060615 - 15 Mar 2021
Cited by 14 | Viewed by 1449
Abstract
In the present research, we study boundary value problems for fractional integro-differential equations and inclusions involving the Hilfer fractional derivative. Existence and uniqueness results are obtained by using the classical fixed point theorems of Banach, Krasnosel’skiĭ, and Leray–Schauder in the single-valued case, while [...] Read more.
In the present research, we study boundary value problems for fractional integro-differential equations and inclusions involving the Hilfer fractional derivative. Existence and uniqueness results are obtained by using the classical fixed point theorems of Banach, Krasnosel’skiĭ, and Leray–Schauder in the single-valued case, while Martelli’s fixed point theorem, a nonlinear alternative for multivalued maps, and the Covitz–Nadler fixed point theorem are used in the inclusion case. Examples are presented to illustrate our results. Full article
(This article belongs to the Special Issue New Trends on Boundary Value Problems)
Back to TopTop